Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 11, 2020, 8:44 AM CST for Creek County, Oklahoma. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2020, 8:44 AM CST (14:44 UTC)
- Expired
- Jan 11, 2020, 7:37 PM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606 WGUS44 KTSA 111444 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 844 AM CST Sat Jan 11 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-112243- /O.NEW.KTSA.FL.W.0011.200111T1444Z-200112T0446Z/ /SPCO2.1.ER.000000T0000Z.200111T1800Z.200111T2246Z.NO/ 844 AM CST Sat Jan 11 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * until this evening, or until the warning is cancelled. * At 6:00 AM Saturday, the latest estimated stage was 24.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue rising to near 24.5 feet around noon today. The river will fall below flood stage late this afternoon. * Impact...At 25.0 feet, moderate flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings experience minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
2 follow-up statements
323 WGUS84 KTSA 111934 FLSTSA Flood Statement National Weather Service Tulsa OK 134 PM CST Sat Jan 11 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-120333- /O.CON.KTSA.FL.W.0011.000000T0000Z-200112T0446Z/ /SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 134 PM CST Sat Jan 11 2020 The Flood Warning continues for The Polecat Creek near Sapulpa. * until this evening, or until the warning is cancelled. * At 9:00 AM Saturday, the stage was 22.00 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 21.0 feet. * Forecast...the river has crested, and is expected to fall below flood stage late this afternoon. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
046 WGUS84 KTSA 120137 FLSTSA Flood Statement National Weather Service Tulsa OK 737 PM CST Sat Jan 11 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-120207- /O.CAN.KTSA.FL.W.0011.000000T0000Z-200112T0446Z/ /SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 737 PM CST Sat Jan 11 2020 The Flood Warning is cancelled for The Polecat Creek near Sapulpa. * At 6:00 PM Saturday, the stage is estimated at 18.6 feet. * Flood stage is 21.0 feet. * Forecast...The Polecat Creek near Sapulpa crested below flood stage at 19.0 feet. The river will remain below flood stage. * Impact...At 21.0 feet, minor agricultural flooding occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 11, 7:22 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 11, 7:22 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
722 AM CST Sat Jan 11 2020
...UPDATE...
.DISCUSSION...
Quick update just sent out the door to address precipitation types
through the morning. Observations indicate that the snow and sleet
has been slower to progress eastward into areas largely along and
east of Highway 75 this morning, with snow largely confined to the
deeper echoes across parts of Osage, Pawnee, and Creek counties,
just ahead of the upper level trough axis. Eventually, this will
spread eastward across northeast Oklahoma, just in a delayed
fashion from earlier thoughts. In addition, both radar and
surface observations across north Texas continue to indicate areas
of moderate to occasionally heavy snow near the I-35 corridor. The
latest HRRR supports some decrease in the intensity as this area
moves to the northeast across far southeast Oklahoma, but the
expectation is that wintry precipitation types - mostly snow and
sleet - could occur across this area late morning and into the
afternoon. Have increased snow accumulations to just under a half
inch in far southeast Oklahoma, and will monitor for possible
southward expansion of the existing Winter Weather Advisory.
&&
.PREV DISCUSSION... /Issued 528 AM CST Sat Jan 11 2020/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to MVFR conditions are expected to prevail through much
of the day as a mid-level shortwave moves across eastern
Oklahoma and western Arkansas bringing some light wintry
precipitation along with it. VFR conditions return to the
eastern Oklahoma sites this evening with a slower return
expected across northwest Arkansas.
PREV DISCUSSION... /Issued 352 AM CST Sat Jan 11 2020/
DISCUSSION...
Vapor imagery depicts impressive trough axis extending through the
western Southern Plains with compact PV max currently north of the
Big Bend region. Preceding corridor of convection has pushed well
east of the region ending the heavy rain threat. Focus through
today will be on developing / expanding precip shield as
aforementioned trough lifts into the Missouri Valley by this
evening.
The only thing consistent with the precip expected today has been
the uncertainty within each model suite on both placement and
magnitude. The trend continues this morning with a notable
southward adjustment in measurable precip potential coinciding
nearer the projected path of the PV max. The sfc freezing line
will make a bit more eastward push into SE OK this morning as
precip expands back into the region. Recent AMDAR flight soundings
through TUL support model analysis of a pronounced warm layer
currently in place which will keep initial precip types of frozen
rain to sleet before the column cools sufficiently as the trough
axis nears. Adjustments to precip amounts through today suggest
strict warning criteria may be difficult to attain, however the
potential remains for isolated higher snow totals most anywhere
across NE OK. Additionally, the advisory was extended into
portions of SE OK and trends will be followed should frozen precip
expand further into the higher terrain of SE OK.
Precip quickly ends from west to east during the mid to late
afternoon hours today with dry weather and more mild temps Sunday
into Monday. Weather pattern will be active across the CONUS
within a near zonal flow regime. Wave passes Monday with no
impacts followed by the next wave late Tues / Wednesday with
slight rain chances for eastern areas. Possibly stronger wave
begins to influence the region by late in the work week with
increasing precip chances. Initial stages of this precip event may
begin atop a retreating colder airmass with trends being followed
should wintry precip chances return.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 3 PM CST this afternoon for
OKZ056>058-060>075.
Winter Storm Warning until noon CST today for OKZ054-055-059.
AR...Winter Weather Advisory until 3 PM CST this afternoon for ARZ001-
002-010-011.
&&
SHORT TERM...22Hazardous weather outlook, Jan 11, 4:55 AM CST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CST Sat Jan 11 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CST Sat Jan 11 2020 ...Winter Weather Expected Today... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Early this morning. ICE ACCUMULATION. RISK...Limited. AREA...Southeast Oklahoma into northwest Arkansas. ONSET...Early this morning. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A wintry mix of precipitation is expected across much of eastern Oklahoma and northwest Arkansas Today as cold air spills into the region behind the potent cold front that moved through on Friday. The precipitation is expected to begin early this morning as a mix of sleet,snow,freezing rain,and rain as an upper level disturbance moves into the region. The precipitation will eventually change to all light snow across much of the area except far southeast Oklahoma and west-central Arkansas. The precipitation will end by late afternoon from west to east as the upper level disturbance exits the region. Snowfall totals are expected to be in the 1 to 3 inch range across much of northeast Oklahoma and northwest Arkansas with locally higher amounts across Osage, Pawnee and Washington Counties in northeast Oklahoma. There will also be light ice and sleet accumulations as well. These snow and ice accumulations will likely make untreated roadways slick. Gusty north-northwest winds this morning will create wind chill values in the single digits to teens across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... A warming trend is expected Sunday through mid-week before the next storm system moves through on Wednesday. Rain showers will be possible with this system on Wednesday across portions of eastern Oklahoma and western Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:04 PM CST | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 4 hr |
| Jan 10, 6:16 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 6 hr |
| Jan 10, 6:37 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 6 hr |
| Jan 10, 6:46 PM CST | Special Weather Statement | TSA | LeFlore | 44 min |
| Jan 10, 7:01 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Jan 10, 7:05 PM CST | Areal Flood Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more | 6 hr |
| Jan 10, 7:08 PM CST | Tornado Warning | TSA | Choctaw | 10 min |
| Jan 10, 8:22 PM CST | Winter Storm Warning | TSA | Pawnee, Washington | 16 hr |
| Jan 10, 10:33 PM CST | Areal Flood Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 9 hr |
| Jan 11, 12:06 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 6 hr |
| Jan 11, 12:25 AM CST | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 6 hr |
| Jan 11, 8:24 AM CST | River Flood Warning | TSA | Sequoyah | 6 hr |
| Jan 11, 9:11 AM CST | River Flood Warning | TSA | LeFlore | 11 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.